Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 8, 2008, 9:36 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 9:36 AM MST (16:36 UTC)
- Expired
- Feb 8, 2008, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 081636 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 936 AM MST FRI FEB 8 2008 NMZ005-010>012-016>021-026-082300- /O.NEW.KABQ.WI.Y.0010.080208T1636Z-080208T2300Z/ NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 936 AM MST FRI FEB 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED TODAY IN THE ADVISORY AREA. THESE WINDS ARE IN RESPONSE TO A RAPIDLY MOVING WEATHER DISTURBANCE MOVING ACROSS NEW MEXICO. PEOPLE OUT AND ABOUT IN THE ADVISORY AREA...PARTICULARLY THOSE TRAVELING ALONG HIGHWAY 285 SHOULD BE ALERT TO STRONG CROSSWINDS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
1 follow-up statement
000 WWUS75 KABQ 082243 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MST FRI FEB 8 2008 NMZ005-010>012-016>021-026-082345- /O.EXP.KABQ.WI.Y.0010.000000T0000Z-080208T2300Z/ NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 343 PM MST FRI FEB 8 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. THE GREATEST RISK FOR STRONG WINDS HAS ENDED ACROSS THE PREVIOUS ADVISORY AREA...AND AS A RESULT THE WIND ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO WILL BE ALLOWED TO EXPIRE AT 4 PM MST. ISOLATED OCCURRENCES OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THE REMAINDER OF THE AFTERNOON. MOTORISTS TRAVELING IN THESE AREAS ARE ADVISED TO BE ALERT TO THE POSSIBILITY OF THESE WINDS AND DRIVE ACCORDINGLY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:00 AM MST, 6 hours 36 minutes earlier.
Area forecast discussion, Feb 8, 3:00 AM MST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST FRI FEB 8 2008 .DISCUSSION...WILL LIKELY BE ALLOWING THE WIND ADVISORY TO EXPIRE ON SCHEDULE AS THE STRONGER WINDS ALOFT ASSOCIATED WITH THE PASSING DISTURBANCE DON/T LINGER VERY LONG INTO THE MORNING HOURS BEFORE EXITING THE STATE. ALTHOUGH THE GRADIENT STARTS TO RELAX THIS AFTERNOON...NORTHWEST WINDS MAY REMAIN GUSTY OVER PORTIONS OF THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS THROUGH THE DAY. OTHERWISE...SLIM CHANCES FOR SNOW SHOWERS OVER THE HIGHER TERRAIN OF THE NORTHERN MOUNTAINS EXIST TODAY...BUT DON/T EXPECT SIGNIFICANT OR WIDESPREAD AMOUNTS FROM ANY OF THE SHOWERS. BOTH SATURDAY AND SUNDAY APPEAR TO BE QUIET WEATHER WISE WITH WEAKENING WESTERLY WINDS ALOFT. THE WEATHER PATTERN FOR NORTHERN AND CENTRAL NEW MEXICO REVERTS BACK TO A MORE ACTIVE ONE STARTING NEXT MONDAY. THE DISTURBANCE DROPPING OUT OF THE CENTRAL ROCKIES IS NOW FORECAST TO BE SUBSTANTIALLY STRONGER...AND LOOKS TO TRACK FROM CLOSE TO THE FOUR CORNERS REGION SOUTHEAST OVER THE STATE...EXITING MIDDAY TUESDAY. WEDNESDAY WILL BE DOMINATED BY A TRANSIENT RIDGE ALOFT...WITH ANOTHER STORM IMPACTING THE STATE THE REMAINDER OF THE WORK WEEK. && .AVIATION... LOW CLOUDS AND SOME PATCHY FOG WITH ISOLATED HIGH ELEVATION SNOW WILL RESULT IN LIMITED AREAS OF IFR CIGS/VSBYS ACROSS PORTIONS OF NORTH CENTRAL NEW MEXICO. GUSTY WEST TO NORTHWEST WINDS WILL PERSIST FROM THE CENTRAL MOUNTAINS TO THE EASTERN PLAINS THIS MORNING THROUGH AFTERNOON BEFORE RELAXING SOMEWHAT THIS EVENING. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 14 44 18 / 5 0 0 0 GALLUP.......................... 44 6 48 12 / 0 0 0 0 GRANTS.......................... 47 11 53 16 / 0 0 0 0 GLENWOOD........................ 59 23 64 27 / 0 0 0 0 CHAMA........................... 31 -2 39 4 / 10 5 0 0 LOS ALAMOS...................... 41 15 48 19 / 0 0 0 0 RED RIVER....................... 30 0 42 7 / 10 0 0 0 TAOS............................ 38 6 46 14 / 0 0 0 0 SANTA FE........................ 42 16 48 21 / 0 0 0 0 SANTA FE AIRPORT................ 45 20 49 23 / 0 0 0 0 ESPANOLA........................ 47 19 52 22 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 50 26 53 29 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 51 20 55 22 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 47 23 51 26 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 51 25 55 27 / 0 0 0 0 SOCORRO......................... 58 22 60 23 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 45 20 50 22 / 0 0 0 0 MORIARTY/ESTANCIA............... 47 16 54 21 / 0 0 0 0 CARRIZOZO....................... 60 26 60 28 / 0 0 0 0 RUIDOSO......................... 54 25 56 25 / 0 0 0 0 RATON........................... 46 12 54 17 / 0 0 0 0 LAS VEGAS....................... 47 20 54 21 / 0 0 0 0 ROY............................. 49 21 56 24 / 0 0 0 0 CLAYTON......................... 54 24 59 27 / 0 0 0 0 SANTA ROSA...................... 56 25 63 25 / 0 0 0 0 TUCUMCARI....................... 61 26 65 28 / 0 0 0 0 FORT SUMNER..................... 61 27 66 27 / 0 0 0 0 CLOVIS.......................... 60 28 64 28 / 0 0 0 0 PORTALES........................ 65 27 66 29 / 0 0 0 0 ROSWELL......................... 70 30 70 31 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM MST EARLY THIS MORNING FOR THE FOLLOWING ZONES...NMZ004-005-011-012. &&
Hazardous weather outlook, Feb 8, 6:00 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST FRI FEB 8 2008 NMZ001>021-026-091300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WESTERLY SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 40 OR 45 MPH MAY OCCUR TODAY ALONG AND ADJACENT TO THE CENTRAL MOUNTAIN CHAIN. SPOTTY CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW HUMIDITIES ARE POSSIBLE FOR AN HOUR OR TWO LATER THIS MORNING OR THIS AFTERNOON OVER THE EAST CENTRAL PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.